Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 85, NWS Milwaukee, WI

October 13, 2015

NWS Milwaukee, WI issued this small craft advisory at Oct 13, 2015, 3:28 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2015, 3:28 AM CDT (08:28 UTC)
Expired
Oct 13, 2015, 3:42 PM CDT
In force
12 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WHUS73 KMKX 130828
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 AM CDT TUE OCT 13 2015

...BRISK AND GUSTY WEST TO NORTHWEST WINDS TO CONTINUE TODAY...

.BRISK WEST TO NORTHWEST WINDS WILL CONTINUE TODAY AS A LARGE AND
STRONG LOW PRESSURE AREA SLOWLY MOVES AWAY ACROSS CANADA AND THE
EASTERN GREAT LAKES. THE WIND FIELD WILL WEAKEN BY TONIGHT. 

LMZ643>646-131630-
/O.CAN.KMKX.GL.W.0023.000000T0000Z-151013T1200Z/
/O.NEW.KMKX.SC.Y.0085.151013T0828Z-151014T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
328 AM CDT TUE OCT 13 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST TO NORTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25
  KNOTS.

* WAVES: 2 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN
  WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX
2 follow-up statements
021 
WHUS73 KMKX 131438
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
938 AM CDT TUE OCT 13 2015

...BRISK AND GUSTY WEST TO NORTHWEST WINDS TO CONTINUE TODAY...

.BRISK NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY AS A LARGE
AND STRONG LOW PRESSURE AREA SLOWLY MOVES AWAY ACROSS CANADA AND
THE EASTERN GREAT LAKES. THE WIND FIELD WILL WEAKEN BY TONIGHT.

LMZ643>646-132100-
/O.CON.KMKX.SC.Y.0085.000000T0000Z-151014T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
938 AM CDT TUE OCT 13 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: WEST TO NORTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 
  KNOTS. 

* WAVES: 2 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN 
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
510 
WHUS73 KMKX 132042
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 PM CDT TUE OCT 13 2015

...WINDS AND WAVES DIMINISHING THROUGH THE AFTERNOON...

LMZ643>646-132145-
/O.CAN.KMKX.SC.Y.0085.000000T0000Z-151014T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
342 PM CDT TUE OCT 13 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

NORTHWEST WINDS HAVE DIMINISHED TO 10 TO 20 KNOTS AND WAVES HAVE
SUBSIDED TO 2 TO 4 FEET. THUS THE SMALL CRAFT ADVISORY WAS
CANCELLED.

$$
MRC

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 3:26 AM CDT, 2 minutes earlier.

Area forecast discussion, Oct 13, 3:26 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 AM CDT TUE OCT 13 2015

.TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

NWLY WINDS WILL DECREASE LATER TODAY AS THE OCCLUDED SYSTEM MOVES
AWAY ACROSS CANADA AND THE ERN GREAT LAKES. EXPECT THE LARGE
STRATOCUMULUS FIELD TO REMAIN OVER SRN WI FOR MUCH OF THE DAY BUT
WITH BREAKS. THE CONTINUATION OF THE CLOUDS WILL BE SUPPORTED BY THE
PASSAGE OF A WEAK SHORTWAVE TROUGH THIS AFTERNOON THAT IS ASSOCIATED
WITH THE LEFT FRONT QUAD OF A 100 KT NWLY JET THAT IS DIVING SEWD
TOWARD THE MIDDLE MS RIVER VALLEY. 925 MB TEMPS IN THE UPPER SINGLE
DIGITS CELSIUS WILL YIELD HIGH TEMPS IN THE MID-UPPER 50S. FOR
TNT...HIGH PRESSURE WILL PREVAIL OVER THE CENTRAL PLAINS WITH WEAK
SFC RIDGING EXTENDING INTO CENTRAL WI. LGT NWLY WINDS WILL CONTINUE
TNT BUT MAY DECOUPLE AT TIMES WEST OF MADISON. LOW TEMPS WILL RANGE
MOSTLY FROM THE UPPER 30S TO LOWER 40S ACROSS SRN WI. INTRODUCED
PATCHY FROST ACROSS SECTIONS OF THE CWA BUT MOSTLY WEST.

.WEDNESDAY...FORECAST CONFIDENCE...HIGH

HIGH PRESSURE CENTERED JUST TO THE SOUTHWEST OF WISCONSIN WILL
BRING MOSTLY SUNNY SKIES WEDNESDAY. TEMPS ALOFT WILL BE WARMING
THROUGH THE DAY...SO HIGHS SHOULD CLIMB BACK TO AROUND NORMAL
VALUES FOR MID-OCTOBER.

.THURSDAY...FORECAST CONFIDENCE...MEDIUM

MODELS ARE IN PRETTY GOOD AGREEMENT SHOWING A SHORTWAVE TO PUSH
THROUGH ON THURSDAY. DECENT MID LEVEL MOISTURE AND LIFT WITH THIS
WAVE...BUT DRIER AIR IN LOW LEVELS COULD BE PROBLEMATIC FOR MUCH
PRECIP HITTING THE GROUND. ADDITIONALLY...COULD BE A RELATIVELY
NARROW SWATH OF DEEPER MOISTURE AND BETTER LIFT...SO NOT
PARTICULARLY HIGH CONFIDENCE IN PLACEMENT OF PRECIP. LOW END
CHANCE POPS SEEMED REASONABLE GIVEN THE UNCERTAINTY.

TEMPS THURSDAY WILL BE LARGELY DEPENDENT ON TIMING/PLACEMENT OF
CLOUDS AND PRECIP ASSOCIATED WITH SHORTWAVE. TEMPS ALOFT ARE WARM
ENOUGH FOR HIGHS INTO AT LEAST THE LOW 60S. COULD SEE LOWER HIGHS
THOUGH IF BULK OF CLOUDS ARE OVERHEAD DURING TYPICAL PEAK HEATING
TIME.

.FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE...MEDIUM

STRONG HIGH PRESSURE WILL SLOWLY MOVE THROUGH THE REGION FRIDAY
INTO THE WEEKEND. SHOULD SEE THE COLDEST TEMPS OF THE SEASON SO
FAR...AS COLDER AIR ARRIVES UNDER NORTHWEST FLOW ALOFT. EXPECTING
SUB-FREEZING TEMPS MOST PLACES FRIDAY NIGHT AND SATURDAY
NIGHT WITH THE HIGH GENERALLY OVERHEAD. AREAS CLOSE TO LAKE
MICHIGAN WILL HAVE THE BEST CHANCE TO REMAIN ABOVE FREEZING.

TEMPS WILL LIKELY WARM BACK TOWARD NORMAL BY MONDAY...WITH A FEW
SHOWERS POSSIBLE MONDAY AS A SHORTWAVE MOVES THROUGH.

&&

.AVIATION/12Z TAFS/...A LARGE STRATOCUMULUS FIELD WILL REMAIN TODAY
ACROSS SRN WI BUT GRADUALLY IMPROVE WITH BREAKS EXPECTED AND
EVENTUALLY BECOMING SCATTERED BY LATE IN THE DAY. MVFR CIGS THIS
MORNING WILL TRANSITION TO BKN035-040 THIS AFTERNOON.

&&

.MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 PM TODAY FOR
THE CONTINUATION OF BRISK AND GUSTY NWLY WINDS. THE PRESSURE
GRADIENT WILL BE DECREASING THROUGHOUT THE DAY WITH LESSER WINDS
EXPECTED BY TNT. HIGH WAVES ARE EXPECTED OVER THE OPEN WATERS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
WEDNESDAY THROUGH MONDAY...DDV
Hazardous weather outlook, Oct 12, 8:51 PM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
851 PM CDT MON OCT 12 2015

WIZ046-047-051-052-056>060-062>072-140200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
851 PM CDT MON OCT 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

COLDER AIR SETTLING INTO SOUTHERN WISCONSIN WILL INCREASE THE
LIKELIHOOD FOR FROST AWAY FROM LAKE MICHIGAN FRIDAY NIGHT...AND
AGAIN SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-140200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
851 PM CDT MON OCT 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT FOR GUSTS TO 35 KNOTS. HIGH WAVES
WILL BUILD TOWARD THE OPEN WATER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY WILL BE NEEDED ONCE THE GALE WARNING
EXPIRES AT 7 AM TUESDAY MORNING AS BLUSTERY NORTHWEST WINDS WILL
PERSIST FOR A TIME ON TUESDAY.

NORTHWEST WIND GUSTS WILL APPROACH SMALL CRAFT LEVELS FRIDAY.

HENTZ

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.